Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 33, NWS Cheyenne, WY

May 28, 2013Box Butte County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 28, 2013, 4:29 PM MDT for Box Butte County, Sioux County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2013, 4:29 PM MDT (22:29 UTC)
Expired
May 28, 2013, 5:30 PM MDT
In force
61 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Box Butte County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 175 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:51 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WUUS55 KCYS 282229
SVRCYS
NEC013-165-282330-
/O.NEW.KCYS.SV.W.0033.130528T2229Z-130528T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
429 PM MDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 530 PM MDT

* AT 428 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
  OF KILPATRICK LAKE...AND MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KILPATRICK LAKE AROUND 435 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4244 10334 4244 10306 4200 10296 4201 10355
      4224 10358
TIME...MOT...LOC 2229Z 257DEG 15KT 4216 10335

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
2 follow-up statements
407 
WWUS55 KCYS 282255
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
455 PM MDT TUE MAY 28 2013

NEC013-165-282330-
/O.CON.KCYS.SV.W.0033.000000T0000Z-130528T2330Z/
BOX BUTTE NE-SIOUX NE-
455 PM MDT TUE MAY 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SIOUX AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 530 PM MDT...

AT 451 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
KILPATRICK LAKE...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEMINGFORD AROUND 515 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4211 10328 4216 10357 4224 10358 4244 10334
      4244 10317 4243 10306 4219 10300
TIME...MOT...LOC 2255Z 210DEG 24KT 4225 10328

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
842 
WWUS55 KCYS 282328
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT TUE MAY 28 2013

NEC013-165-282338-
/O.EXP.KCYS.SV.W.0033.000000T0000Z-130528T2330Z/
BOX BUTTE NE-SIOUX NE-
528 PM MDT TUE MAY 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIOUX AND
NORTHWESTERN BOX BUTTE COUNTIES WILL EXPIRE AT 530 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT.

LAT...LON 4211 10328 4216 10357 4224 10358 4244 10334
      4244 10317 4243 10306 4219 10300
TIME...MOT...LOC 2328Z 210DEG 24KT 4244 10313

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:20 PM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 28, 3:20 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT TUE MAY 28 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY EVENING) ISSUED AT
247 PM MDT TUE MAY 28 2013

CURRENT KCYS RADAR LOOP SHOWS THUNDERSTORMS JUST STARTING TO
DEVELOP ACROSS THE HIGH PLAINS OF SOUTHEAST WYOMING AND INTO
WESTERN NEBRASKA. THERE IS STILL A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT...BUT WITH HIGH
LEVEL CLOUDS PUSHING ACROSS THE EASTERN PLAINS FROM THIS
MORNING...CHANCES ARE A LITTLE LESS THAN EARLIER ANTICIPATED.
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THIS
AFTERNOON WITH SOME MODERATE TO HIGH RAINFALL AMOUNTS POSSIBLE
OVER FAR EASTERN WYOMING AND WESTERN NEBRASKA...WHERE LOCAL
AMOUNTS MAY BE AROUND 1 INCH. MAIN THREATS FROM THESE
THUNDERSTORMS WILL BE HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING.
OFF AND ON SHOWERS AND TSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS
THE HIGH PLAINS WITH THE BEST CHANCE ACROSS WESTERN NEBRASKA. THIS
ACTIVITY WILL BE ASSOCIATED WITH THE TROUGH AXIS BEGINNING TO PUSH
ACROSS THE ROCKIES TONIGHT AS IT BECOMES NEGATIVELY TILTED.

THUNDERSTORM POTENTIAL WILL BE LESS ON WEDNESDAY AS COOLER AIR
MOVES INTO THE AREA...ALTHOUGH LOCATIONS EAST OF THE
NEBRASKA/WYOMING BORDER HAVE THE BEST POTENTIAL TO SEE STRONG OR
SEVERE STORMS AS THE TROUGH AXIS WILL BE RIGHT OVER SOUTHEAST
WYOMING WEDNESDAY AFTERNOON. FORECAST FOR SOUTHEAST WYOMING WILL
BE TRICKY WITH THE TROUGH AXIS OVERHEAD AND DOWNSLOPE WINDS JUST
BEHIND THE TROUGH. THE NAM AND GEM SHOW RAIN SHOWERS AND EMBEDDED
THUNDER ACROSS SOUTHEAST WYOMING WITH SOME PRETTY GOOD QPF AMOUNTS
WHILE THE GFS AND ECMWF ARE ON THE DRY SIDE WITH LOW DEWPOINTS.
KEPT THE HIGHEST POP FROM NIOBRARA COUNTY SOUTHEAST INTO THE
NORTHERN PANHANDLE OF NEBRASKA. BELIEVE IT WILL BE TOUGH TO AVOID
CONVECTIVE ACTIVITY EVEN ACROSS SOUTHEAST WYOMING...SO INCREASED
POP BETWEEN 30 TO 60 PERCENT ALONG I25 AND I80 AS WELL.
PRECIPITATION WILL PUSH NORTH AS THE TROUGH BECOMES A CLOSED LOW
NORTHEAST OF THE FORECAST AREA OVER THE DAKOTAS. EXPECT DRIER AIR
TO PUSH INTO THE SOUTHERN HALF OF THE FORECAST AREA ALONG I80
WEDNESDAY NIGHT AND THURSDAY. INCREASED TEMPERATURES ON THURSDAY
AND BELIEVE IT WILL BE A LITTLE BIT WARMER COMPARED TO WEDNESDAY
DUE TO DOWNSLOPE WINDS AND ADIABATIC WARMING. TEMPERATURES WILL BE
IN THE 60S TO LOW 70S OVER MOST OF THE AREA WITH PERHAPS MID TO
UPPER 50S ACROSS THE HIGH VALLEYS WEST OF THE LARAMIE RANGE.

.LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 220 PM MDT TUE
MAY 28 2013

WINDY AND A LITTLE COOLER CONDITIONS FOR FRIDAY AS SFC/UPPER LOW
MOVE SLOWLY EAST OVER THE DAKOTAS. MAIN DIFFICULTY WILL BE HOW MUCH
WRAP AROUND SHOWERS PROGRESS SOUTH INTO THE CWA. BEST CHANCES OVER
THE NORTH AND HAVE TAILORED POPS THIS WAY. NEXT PUSH OF COOLER AIR
WILL SINK OVER THE AREA LATE FRIDAY COOLING THINGS A LITTLE MORE
FOR SATURDAY ALONG WITH WIDELY SCATTERED SHOWERS...POSSIBLY A
LITTLE MORE WIDESPREAD. DRY AND WARMER CONDITIONS RETURN SUNDAY
AND MONDAY AS A SHORT UPPER RIDGE MOVES BY. UPPER TROF THEN
SETTLES OVER THE PACIFIC NW EARLY NEXT WEEK WITH SW FLOW ALOFT
BECOMING ESTABLISHED OVER THE CWA BY LATE MONDAY. CHANCES FOR
WIDELY SCTD SHOWERS AND TSTRMS INCREASE A BIT TUESDAY AS MOISTURE
AND INSTABILITY INCREASE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 1121 AM MDT TUE MAY 28 2013

MAINLY VFR OVER THE TERMINALS TODAY AND TONIGHT OUTSIDE OF WIDELY
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...INITIALLY OVER
THE MOUNTAINS AND THEN THE LOWER ELEVATIONS AND PLAINS BY LATE IN
THE AFTERNOON. BRIEF MVFR/IFR CIGS AND VSBYS POSSIBLE IN THE STORMS
ALONG WITH GUSTY WINDS.  SOME LOW CLOUDS POSSIBLE AGAIN LATER
TONIGHT OVER THE PANHANDLE.

&&

.FIRE WEATHER...
ISSUED AT 155 PM MDT TUE MAY 28 2013

CHANCES FOR MORE WIDESPREAD RAINFALL AND WETTING RAINS WILL
INCREASE DURING THE NEXT 12 TO 48 HOURS AS A PACIFIC STORM SYSTEM
MOVES ACROSS THE CENTRAL ROCKIES AND ADJACENT PLAINS. FUELS IN
GREEN UP STAGE...COOLER TEMPERATURES AND HIGHER RELATIVE
HUMIDITIES WILL RESULT IN NO FIRE WEATHER CONCERNS THROUGH THE END
OF THE WEEK. WARMER AND DRIER CONDITIONS WILL RETURN EARLY NEXT
WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...TJT
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...TJT
Hazardous weather outlook, May 28, 3:00 PM MDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT TUE MAY 28 2013

WYZ101>119-291730-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
300 PM MDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON
TODAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
THIS EVENING ACROSS THE EASTERN PLAINS OF WYOMING. LARGE
HAIL...FREQUENT LIGHTNING...AND STRONG GUSTY WINDS ARE THE MAIN
THREATS FROM THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST WEDNESDAY AND THURSDAY. THE PROBABILITY OF SEVERE
WEATHER WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH
MID EVENING EAST OF THE LARAMIE RANGE DUE TO THE POSSIBILITY OF
SEVERE THUNDERSTORMS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-291730-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
300 PM MDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE EAST OF THE LARAMIE RANGE
DURING THE MID TO LATE AFTERNOON. SOME OF THE THUNDERSTORMS MAY
PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
10 PM MDT LATE THIS EVENING. THE THUNDERSTORMS WILL DIMINISH AND
MOVE EAST OF THE REGION LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST WEDNESDAY AND THURSDAY. THE PROBABILITY OF SEVERE
WEATHER WILL BE LOW...ALTHOUGH A FEW STRONGER STORMS ARE POSSIBLE
WEDNESDAY EVENING ACROSS WESTERN NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH
MID EVENING DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Local storm report, May 28, 3:36 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TORNADO          13 N SCOTTSBLUFF        42.06N 103.66W
05/28/2013                   SIOUX              NE   TRAINED SPOTTER

            NUMEROUS REPORTS OF A TORNADO ON THE GROUND 10 TO 15
            MILES NORTH OF SCOTTSBLUFF. TORNADO IS NEAR STATE HIGHWAY
            71 NORTH OF SCOTTSBLUFF

&&

TTRUDEL
Special weather statement, May 28, 3:38 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT TUE MAY 28 2013

NEZ096-WYZ107-108-282245-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-SOUTH SIOUX NE-
338 PM MDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE...SOUTHWESTERN
SIOUX AND CENTRAL GOSHEN COUNTIES UNTIL 445 PM MDT...

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF GRAYROCKS RESERVOIR...OR 13
MILES EAST OF WHEATLAND...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
LINGLE AROUND 415 PM MDT.
HWY 85 AT DRY RAWHIDE CREEK AROUND 425 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4250 10430 4207 10395 4191 10477 4206 10484
TIME...MOT...LOC 2138Z 237DEG 30KT 4201 10470

RUBIN
Special weather statement, May 28, 4:06 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
406 PM MDT TUE MAY 28 2013

NEZ020-021-054-055-282245-
BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-
406 PM MDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORRILL...EASTERN
KIMBALL...WESTERN CHEYENNE AND SOUTHEASTERN BANNER COUNTIES UNTIL 445
PM MDT...

AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
POTTER TO 17 MILES SOUTHEAST OF PANORAMA POINT...AND MOVING NORTH AT
25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KIMBALL...
  DIX...
  DALTON...
  KIMBALL AIRPORT...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 16 AND
52.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4101 10314 4101 10383 4151 10365 4151 10289
TIME...MOT...LOC 2207Z 193DEG 21KT 4132 10332 4089 10375

HAMMER
Special weather statement, May 28, 4:09 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
409 PM MDT TUE MAY 28 2013

NEZ002-003-019-021-096-282315-
BOX BUTTE NE-DAWES NE-MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
409 PM MDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...NORTHEASTERN
SCOTTS BLUFF...NORTHWESTERN MORRILL...SOUTHWESTERN DAWES AND BOX
BUTTE COUNTIES UNTIL 515 PM MDT...

AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MINATARE...OR 9 MILES EAST OF SCOTTSBLUFF...
MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
LAKE MINATARE CAMPGROUND AND LAKE MINATARE AROUND 415 PM MDT.
KILPATRICK LAKE AROUND 435 PM MDT.
HEMINGFORD AROUND 500 PM MDT.
BOX BUTTE DAM AND BOX BUTTE CAMPGROUND AROUND 510 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4237 10274 4176 10346 4183 10358 4261 10342
TIME...MOT...LOC 2210Z 206DEG 39KT 4187 10347

RUBIN
Local storm report, May 28, 4:21 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TORNADO          14 NE LAKE ALICE        42.13N 103.42W
05/28/2013                   BOX BUTTE          NE   LAW ENFORCEMENT

            TORNADO WAS REPORTED. HAS BEEN GOING UP AND DOWN. RELAYED
            VIA ALLIANCE WARNING POINT.

&&

GCLAYCOM
Local storm report, May 28, 4:26 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             LINGLE                  42.14N 104.35W
05/28/2013  E1.75 INCH       GOSHEN             WY   TRAINED SPOTTER

            PEA TO GOLFBALL HAIL

&&

GCLAYCOM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:15 PM MDTSpecial Weather StatementCYSSioux60 min
May 28, 2:37 PM MDTSevere Thunderstorm WarningCYSSioux53 min
May 28, 3:07 PM MDTTornado WarningCYSSioux38 min
May 28, 3:10 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux65 min
May 28, 3:12 PM MDTSpecial Weather StatementCYSSioux63 min
May 28, 3:19 PM MDTSpecial Weather StatementCYSCheyenne41 min
May 28, 3:45 PM MDTTornado WarningCYSBox Butte, Sioux45 min
May 28, 3:59 PM MDTSevere Thunderstorm WarningCYSDawes46 min
May 28, 4:06 PM MDTSpecial Weather StatementCYSKimball39 min
May 28, 4:09 PM MDTSpecial Weather StatementCYSBox Butte66 min
May 28, 4:44 PM MDTSevere Thunderstorm WarningCYSSioux46 min
May 28, 4:58 PM MDTSpecial Weather StatementCYSCheyenne, Morrill47 min
May 28, 5:10 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill50 min
May 28, 5:31 PM MDTSpecial Weather StatementCYSBox Butte59 min
May 28, 5:36 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes54 min
May 28, 5:41 PM MDTTornado WarningCYSCheyenne34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.